Finitistic dimension and restricted injective dimension. (English) Zbl 1363.18010

Let \(R\) be a ring and \(T\) a left \(R\)-module with \(A := \text{End}_{R}(T)\). Then \(T\) can be viewed as a right \(A\)-module. The restricted injective dimension, \(\text{rid}\,(T_{A})\), of \(T_{A}\) is defined as the supremum of the natural numbers \(m\) such that \(\text{Ext}^{m}_{A}(Q, T_{A}) \neq 0\) for some finitely generated projective \(A\)-module \(Q\). The paper under review establishes a connection between the restricted injective dimension of \(T_{A}\) and the right finitistic dimension of \(A\).
Before stating the main result, we recall that \(T\) is said to be self-orthogonal if \(\text{Ext}^{i}(T,T)=0\) for all \(i\geq 1\). Furthermore, \(\text{findim}(_{R}T)\) is defined as the supremum of the lengths of coresolutions of \(_{R}T\) by finitely generated modules from \(\text{add}_{R}T\). The following is the main result of the paper.
Theorem. In the above notation, assume that \(T\) is self-orthogonal as a left \(R\)-module. Then \[ \text{rid}\,(T_{A}) \leq \text{findim}(A_{A}) \leq \text{findim}(_{R}T) + \text{rid}\,(T_{A}). \] Several consequences of this result provide more transparent inequalities (and equalities) between the restricted injective dimension and the finitistic dimension.


18G20 Homological dimension (category-theoretic aspects)
18G10 Resolutions; derived functors (category-theoretic aspects)
Full Text: DOI Link


[1] L. Angeleri-Hügel, J. Trlifaj: Tilting theory and the finitistic dimension conjectures. Trans. Am. Math. Soc. 354 (2002), 4345–4358. · Zbl 1028.16004 · doi:10.1090/S0002-9947-02-03066-0
[2] J. Asadollahi, S. Salarian: Gorenstein injective dimension for complexes and Iwanaga- Gorenstein rings. Commun. Algebra 34 (2006), 3009–3022. · Zbl 1106.13024 · doi:10.1080/00927870600639815
[3] M. Auslander, I. Reiten, S. O. Smalø: Representation Theory of Artin Algebras. Cambridge Studies in Advanced Mathematics 36, Cambridge University Press, Cambridge, 1995.
[4] A. B. Buan, H. Krause, Ø. Solberg: On the lattice of cotilting modules. AMA, Algebra Montp. Announc. (electronic only) 2002 (2002), Paper 2, 6 pages. · Zbl 1012.16014
[5] L. W. Christensen, H.-B. Foxby, A. Frankild: Restricted homological dimensions and Cohen-Macaulayness. J. Algebra 251 (2002), 479–502. · Zbl 1073.13501 · doi:10.1006/jabr.2001.9115
[6] E. L. Green, E. Kirkman, J. Kuzmanovich: Finitistic dimensions of finite-dimensional monomial algebras. J. Algebra 136 (1991), 37–50. · Zbl 0727.16003 · doi:10.1016/0021-8693(91)90062-D
[7] S. O. Smalø: Homological differences between finite and infinite dimensional representations of algebras. Infinite LengthModules. Proceedings of the Conference, Bielefeld, Germany, 1998 (H. Krause et al., eds.). Trends Math., Birkhäuser, Basel, 2000, pp. 425–439. · Zbl 0991.16002
[8] J. Wei: Finitistic dimension and restricted flat dimension. J. Algebra 320 (2008), 116–127. · Zbl 1160.16003 · doi:10.1016/j.jalgebra.2008.03.017
[9] C. Xi: On the finitistic dimension conjecture. II. Related to finite global dimension. Adv. Math. 201 (2006), 116–142. · Zbl 1103.18011 · doi:10.1016/j.aim.2005.02.002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.